Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 14, 2006, 4:25 PM EDT for Berkeley County, South Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 4:25 PM EDT (20:25 UTC)
- Expired
- May 14, 2006, 4:58 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:33 PM EDT | HAIL 0.25 | Goose Creek, SC | PEA SIZE HAIL WAS REPORTED IN GOOSE CREEK SOUTH CAROLINA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:32 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 142025 SVRCHS SCC015-142100- /O.NEW.KCHS.SV.W.0076.060514T2025Z-060514T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 425 PM EDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 500 PM EDT * AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR GOOSE CREEK...MOVING EAST AT 50 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... GOOSE CREEK... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3306 8015 3292 7999 3300 7978 3319 7997 $$
2 follow-up statements
000 WWUS52 KCHS 142044 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 441 PM EDT SUN MAY 14 2006 SCC015-142100- /O.CON.KCHS.SV.W.0076.000000T0000Z-060514T2100Z/ BERKELEY- 441 PM EDT SUN MAY 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR BERKELEY COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODLAND LANDING...OR ABOUT 7 MILES NORTHEAST OF GOOSE CREEK...MOVING EAST AT 50 MPH. THIS STORM WILL AFFECT AREAS IN AND NEAR OLD CORDESVILLE...RICHMOND...BETHERA AND HUGER. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3309 8011 3292 7999 3301 7975 3316 7989 $$
000 WWUS52 KCHS 142058 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 456 PM EDT SUN MAY 14 2006 SCC015-142106- /O.CAN.KCHS.SV.W.0076.000000T0000Z-060514T2100Z/ BERKELEY- 456 PM EDT SUN MAY 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY HAS BEEN CANCELLED... AT 452 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. EXCESSIVE CLOUD TO GROUND LIGHTNING AND WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS STORM. SOME LOCATIONS TO BE AFFECTED INCLUDE SIMMONSVILLE...SHULERVILLE AND THOMAS CORNER. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3306 8015 3292 7999 3300 7978 3319 7997 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:36 PM EDT, 49 minutes earlier.
Area forecast discussion, May 14, 3:36 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 336 PM EDT SUN MAY 14 2006 ...SEVERE THUNDERSTORMS WATCH IN EFFECT FOR ENTIRE AREA THROUGH 10 PM... A MORE COMPLETE AFDCHS WILL FOLLOW WITHIN THE HOUR. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 12 PM UNTIL 9 PM. MARINE...NONE. && 33
Hazardous weather outlook, May 13, 9:50 PM EDT, 18 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 950 PM EDT SUN MAY 13 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-151000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 950 PM EDT SUN MAY 13 2006 ...TORNADO WATCH IN EFFECT FOR SOUTHEAST SOUTH CAROLINA UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .SEVERE WEATHER...A FEW SEVERE THUNDERSTORMS AND POSSIBLY ISOLATED TORNADOES ARE STILL EXPECTED ACROSS PARTS OF THE AREA...ESPECIALLY IN SOUTHEAST SOUTH CAROLINA EARLY TONIGHT. PLEASE REFER TO POSSIBLE WARNINGS OR STATEMENTS FROM THIS OFFICE...AND TO THE LATEST DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS STILL NEEDED...MAINLY IN SOUTHEAST SOUTH CAROLINA EARLY TONIGHT.
In the hours before
Special weather statement, May 14, 2:46 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 246 PM EDT SUN MAY 14 2006 GAZ088-141915- SCREVEN- 246 PM EDT SUN MAY 14 2006 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 315 PM EDT... AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER GOLOID...OR ABOUT 3 MILES SOUTHWEST OF SYLVANIA...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ZEIGLER...WOODCLIFF...WATERS...SYLVANIA...LEWIS...GOLOID... FARMDALE...ALTMAN...WHITE HILL AND GREEN HILL THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 14, 3:09 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT SUN MAY 14 2006 SCZ040-141945- ALLENDALE- 309 PM EDT SUN MAY 14 2006 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 345 PM EDT... AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTH OF MILBURY... OR ABOUT 12 MILES EAST OF SYLVANIA...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MILBURY...SEIGLING...BARTON...APPLETON...ALLENDALE...ROUSE... FAIRFAX...ULMER...SYCAMORE AND JENNYS THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 14, 3:35 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 335 PM EDT SUN MAY 14 2006 SCZ043-142000- INLAND COLLETON- 335 PM EDT SUN MAY 14 2006 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 400 PM EDT... AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ISLANDTON...OR ABOUT 12 MILES EAST OF HAMPTON...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ISLANDTON...COLLETON...CALDWELL...ASHTON... WILLIAMS...SMYLY...SMOAKS...RUFFIN...PADGETTS...BELLS CROSSROADS WALTERBORO THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, May 14, 3:41 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 7 S HAMPTON 32.78N 81.13W
05/14/2006 E0.88 INCH HAMPTON SC TRAINED SPOTTER
NICKEL SIZE HAIL WAS REPORTED 7 MILES SOUTH OF HAMPTON.
&&
DPBSpecial weather statement, May 14, 3:58 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT SUN MAY 14 2006 SCZ043-044-142030- DORCHESTER-INLAND COLLETON- 358 PM EDT SUN MAY 14 2006 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON COUNTY THROUGH 430 PM EDT... AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ROUND O...OR ABOUT 9 MILES EAST OF WALTERBORO...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GLOVERVILLE...WALTERBORO...THAYER... SIDNEY...ROUND O...PREGNALL...PARKERS FERRY LANDING...NEYLES...HIOTTS AND GROVER THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 14, 4:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT SUN MAY 14 2006 SCZ045-050-142045- BERKELEY-CHARLESTON- 415 PM EDT SUN MAY 14 2006 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND NORTHERN CHARLESTON COUNTY THROUGH 445 PM EDT... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF SANGAREE...OR ABOUT OVER SUMMERVILLE...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NEW HOPE...LADSON...SANGAREE...WILSONVILLE...WILDWOOD...OTRANTO... NORTHWOODS MALL...MURRAYSVILLE...MIDLAND PARK AND HANAHAN THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:50 AM EDT | Lake Wind Advisory | CHS | Berkeley | 18 hr |
| May 14, 3:14 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 46 min |
| May 14, 6:18 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 57 min |
| May 14, 6:31 PM EDT | Tornado Warning | CHS | Allendale | 44 min |
| May 14, 6:56 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 34 min |
| May 14, 7:03 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 57 min |
| May 14, 7:28 PM EDT | Tornado Warning | CHS | Colleton | 47 min |
| May 14, 7:52 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Dorchester | 68 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.